MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) has not received the da vinci product with an alleged issue to perform failure analysis.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.Review of the provided video was performed by an intuitive surgical, inc.Failure analysis engineer.The following additional information was provided: in the video, the surgeon was using a sureform 45 instrument on lung tissue.During the fire, the instrument partial fires, which is expected instrument behavior when encountering high firing forces.Staples were deployed into tissue past the distal end of the cut line, as intended.There were no observable injuries in the video.The missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 45 stapler instrument could not be triggered.The procedure was completed with no patient harm, adverse outcome or injury.The issue caused a delay of less than 15 minutes.No known impact or patient consequence was reported.Intuitive followed up and obtained additional information.It was a partial triggering of the stapler.After initially closing without any warnings, the stapler suddenly got "stuck" about halfway through and continued to compress for a very long time, even though the parenchyma was obviously not particularly thick.A message then appeared stating that the tissue was too thick, and after confirmation, the stapler retracted and opened.It was not possible to remove the magazine from the stapler.A new stapler continued to staple the parenchyma in the same place without any problems.The incident was recorded on video and can be viewed if necessary.Intuitive followed up and obtained additional information.After the stapler was opened, there were still staples in the magazine.Some staples in the stapler seam were also not stapled, but still 'open'.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24250816
Report Number2955842-2026-03030
Device Sequence Number18201201
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K10250530
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK10250530
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2025
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown